Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 28, 2021, 4:05 PM CDT for Medina County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 28, 2021, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WWUS84 KEWX 282105
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Mon Jun 28 2021
TXZ187-204-282130-
Medina TX-Bandera TX-
405 PM CDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA AND SOUTHEASTERN
BANDERA COUNTIES UNTIL 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakehills, or 11 miles southeast of Bandera, moving northwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hondo, Bandera, Tarpley, Lakehills, Pipe Creek, Bandera Falls, Hill
Country State Natural Area, Mico, Kronkosky State Natural Area and
Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 9914 2963 9935 2982 9900 2978 9891
2954 9881
TIME...MOT...LOC 2104Z 157DEG 10KT 2958 9897
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:04 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 28, 3:04 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 PM CDT Mon Jun 28 2021 .SHORT TERM (Tonight through Tuesday Night)... Current radar shows widespread, isolated to scattered showers and thunderstorms across the area. These showers, associated with an upper low that is moving across south Texas into Mexico, should start to decrease in coverage tonight. The deep moisture behind this low is still abundant and some light, lingering showers may persist overnight. The overall pattern shows little change, and the moist tropical airmass in place, along with the development of a coastal trough, should result in continued chances for showers and thunderstorms through Tuesday. Like today, these showers will be mostly diurnally-driven and increase in coverage in the afternoon hours. Rainfall amounts should be between .25 and .50 within these passing daytime showers and storms. Overall temperatures have been tempered down in this pattern and that should continue tomorrow. Highs for Tuesday are between 5-9 degrees below normal, in the mid to upper 80s across the region. && .LONG TERM (Wednesday through Monday)... Fairly deep east to southeasterly flow in the lower and mid-levels of the atmosphere along with daytime heating should yield another day of scattered showers and thunderstorms across the region on Wednesday. Most of the activity is expected to occur during the afternoon and early evening hours when peak heating occurs. With partly to mostly cloudy skies and good rain chances, high temperatures will remain below normal, while overnight lows should stay very close to climatology for late June. Rain chances will be on the decline as we head into the latter portion of the work week. As the subtropical high strengthens over central and south Texas, we should see a little less coverage in showers and thunderstorms on Thursday and Friday. High temperatures will also nudge upward a few degrees and we should be close to normal on Friday. For the upcoming weekend into early next week, the center of the subtropical high shifts back into the desert southwest as an upper level trough deepens over the upper midwest. This should allow for some northwest flow aloft to develop across the region, which typically results in a decent chance for convection. The medium range models are fairly consistent in showing a weak cold front moving into portions of central Texas early Saturday and this would also boost our rain chances for the early portion of the upcoming weekend. For now, we will show at least 30-50% rain chance for Saturday through Monday, but may need to boost these values of subsequent model runs remain consistent. Temperatures should also remain at or below normal for the upcoming weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 87 73 90 73 / 50 70 20 50 10 Austin Bergstrom Intl Airport 71 87 72 90 72 / 50 70 20 50 10 New Braunfels Muni Airport 73 88 73 91 73 / 40 70 20 50 10 Burnet Muni Airport 71 86 71 88 72 / 50 50 20 30 10 Del Rio Intl Airport 74 90 74 90 74 / 60 60 60 40 30 Georgetown Muni Airport 72 86 71 88 72 / 50 60 20 40 10 Hondo Muni Airport 72 86 72 90 72 / 30 50 30 50 20 San Marcos Muni Airport 72 86 71 89 72 / 40 70 20 40 10 La Grange - Fayette Regional 74 87 74 90 74 / 40 80 10 50 - San Antonio Intl Airport 73 86 73 90 74 / 40 70 20 50 10 Stinson Muni Airport 75 88 75 91 75 / 30 60 20 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...Platt Decision Support...Runyen
Hazardous weather outlook, Jun 28, 3:13 AM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CDT Mon Jun 28 2021 TXZ171>173-183>194-202>209-217>225-228-290815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms may bring intense, but brief periods of rain, especially between 1 and 7 pm. This may make driving hazardous due to low visibility, ponding of water on roads, and water in low-lying spots and over low-water crossings. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms may bring intense, but brief periods of rain on Tuesday, especially between 1 and 7 pm. This may make driving hazardous due to low visibility, ponding of water on roads, and water in low-lying spots and over low-water crossings. No hazardous weather is expected Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 28, 4:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Mon Jun 28 2021
TXZ187-204-282130-
Medina TX-Bandera TX-
405 PM CDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA AND SOUTHEASTERN
BANDERA COUNTIES UNTIL 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakehills, or 11 miles southeast of Bandera, moving northwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hondo, Bandera, Tarpley, Lakehills, Pipe Creek, Bandera Falls, Hill
Country State Natural Area, Mico, Kronkosky State Natural Area and
Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 9914 2963 9935 2982 9900 2978 9891
2954 9881
TIME...MOT...LOC 2104Z 157DEG 10KT 2958 9897
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:55 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 28, 4:28 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.